MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-HX-ES
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium prime inner pouch; within a dispenser coil and within a dispenser coil.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The pusher was found kinked at ~3.3cm from the proximal end.The pusher was also found broken at ~5.9cm from the proximal end with the release wire partially retracted and broken.The shield coil was found undamaged.The coin and release wire were found partially retracted out of the lumen stop.The implant coil was found already detached.No damages or irregularities were found with the implant coil.Testing/analysis: the exposed release wire was retracted, and the release wire and coin moved freely with no resistance.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" and ¿pusher kink/broke¿ were both confirmed.The likely cause of the premature detachment is due to the broken pusher and the retracted release wire, detaching the implant as expected by the detachment subassemblies.The cause of the pusher break and kinking could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that when the healthcare provider (hcp) took the coil out, there was a buckle at the proximal part of the black marker.Hcp worried that it may cause premature detachment, so he would not try to put this coil.After that hcp wanted to see if the coil was really detached after case.They found out it was still intact and manufacturer representative (rep) tried the back-up detach method to detach it to confirm.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured internal carotid artery (ica) aneurysm with a max diameter of 7mm and a 4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Additional information was received reporting they were unable to identify if there were any issues that resulted in the damage that was found.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19461781
Report Number2029214-2024-01032
Device Sequence Number15446938
Product Code KRD
UDI-Device Identifier00847536021099
UDI-Public00847536021099
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2026
Device Model NumberAPB-3-8-HX-ES
Device Catalogue NumberAPB-3-8-HX-ES
Device Lot Number227350339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2024
Initial Report FDA Received Date06/04/2024
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale